| Model Number |
980X3ENDIUU-RMF |
| Medical Device Problem Codes |
Date/Time-Related Software Problem (2582); Improper Flow or Infusion (2954)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/15/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the 980 ventilator failed to administer the correct date and time, which prevented running tests and performing calibration. the ventilator was not in use on a patient at the time of the reported event.
Additional Manufacturer Narrative
Issue identified during product analysis.Device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that the 980 ventilator failed to administer the correct date and time, which prevented running tests and performing calibration.The device was available for evaluation.The service personnel (sp) inspected the ventilator that was reported on failing to administer the correct date and time, which prevented running tests and performing calibration.Sp checked and could not confirm the reported issue but additionally found that the unit failed flow calibration so replaced exhalation valve flow sensor(evq) and also found that the exhalation calibration failed therefore, replaced the exhalation valve assembly (eva).The unit passed all tests and calibrations as per manufacturer specifications at the time of service.The eva was returned for failure investigation.A visual inspection of the returned eva was conducted, and no faults/damage were observed.The part was attached to the test ventilator and powered up.The ventilator failed the exhalation valve calibration test for expiratory auto zero failed.After a thorough investigation, a faulty so1 reference designator component in the eva was identified.If an so1 failure were to occur while in use on a patient the ventilator response would be to enter backup ventilation (buv).The cause of the event was identified as a faulty s01 in the eva.There is an existing previous internal investigation regarding this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s pecifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that the 980 ventilator failed to administer the correct date and time, which prevented running tests and performing calibration.The device was available for evaluation.The service personnel (sp) inspected the ventilator that was reported on failing to administer the correct date and time, which prevented running tests and performing calibration.Sp checked and could not confirm the reported issue but additionally found that the unit failed flow calibration and replaced the exhalation valve flow sensor(evq).The sp and also found that the exhalation calibration failed and replaced the exhalation valve assembly (eva).The unit passed all tests and calibrations as per manufacturer specifications at the time of service.The eva was returned for failure investigation.A visual inspection of the returned eva was conducted, and no faults/damage were observed.The part was attached to the test ventilator and powered up.The ventilator failed the exhalation valve calibration test for expiratory auto zero failed.After a thorough investigation, a faulty so1 reference designator component in the eva was identified.If an so1 failure were to occur while in use on a patient the ventilator response would be to enter backup ventilation (buv).The investigation could not confirm the reported issue but found faulty so1 in the eva of the exhalation module as secondary issue, a cause to the reported issue was not determined.There is an existing previous internal investigation regarding toe faulty so1 issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s pecifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.